MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KX203
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient with fracture at "bwk 11" underwent balloon kyphoplasty.Intra-op, the balloon burst while inflating.No patient complications were reported.Patient was not allergic to contrast media.
 
Additional Manufacturer Narrative
Device evaluation: there is a cut in the balloon running parallel with the ibt shaft.This type of damage is consistent with the balloon coming in contact with bone during inflation.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6953931
Report Number2953769-2017-00107
Device Sequence Number13760288
Product Code HRX
UDI-Device Identifier00643169093676
UDI-Public00643169093676
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKX203
Device Lot Number0008726295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1